Limits...
Atorvastatin-induced acute pancreatitis.

Deshpande PR, Khera K, Thunga G, Hande M, Gouda ST, Nagappa AN - J Pharmacol Pharmacother (2011)

Bottom Line: Atorvastatin-induced acute pancreatitis (AP) is one of the rare adverse effects available in the literature.Extensive workup on AP failed to reveal any other etiology for it.To our knowledge, this is one of the rare case reports of AP caused due to atorvastatin monotherapy and it further strengthens the fact that statins may cause AP.

View Article: PubMed Central - PubMed

Affiliation: Department of Pharmacy Practice, Manipal College of Pharmaceutical Sciences, Manipal University, Manipal, India.

ABSTRACT
Atorvastatin-induced acute pancreatitis (AP) is one of the rare adverse effects available in the literature. We report a case of 53-year-old patient developed AP after treatment with atorvastatin monotherapy which resolved after drug withdrawal. Extensive workup on AP failed to reveal any other etiology for it. To our knowledge, this is one of the rare case reports of AP caused due to atorvastatin monotherapy and it further strengthens the fact that statins may cause AP. There is need of continued reporting of such a rare adverse effect of atorvastatin for increasing awareness and to manage and avoid the same.

No MeSH data available.


Related in: MedlinePlus

Contrast-enhanced computed tomography of pancreas showing peripancreatic fat standing
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC3117569&req=5

Figure 0001: Contrast-enhanced computed tomography of pancreas showing peripancreatic fat standing

Mentions: Ultrasonography of abdomen showed heterogeneous echotexture of pancreatic head and no evidence of cholelithiasis or gall stones. The patient advised to have CECT (contrast-enhanced computed tomography) on fifth day after admission. According to CECT of abdomen (which was performed on fifth day after admission), pancreas was normal in size and showed homogeneous normal enhancement, peripancreatic fat standing [Figure 1], and thickening of left Gerota’s fascia with modified CT severity index scoring of 2. Her other hematological parameters and metabolic profile were normal.


Atorvastatin-induced acute pancreatitis.

Deshpande PR, Khera K, Thunga G, Hande M, Gouda ST, Nagappa AN - J Pharmacol Pharmacother (2011)

Contrast-enhanced computed tomography of pancreas showing peripancreatic fat standing
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC3117569&req=5

Figure 0001: Contrast-enhanced computed tomography of pancreas showing peripancreatic fat standing
Mentions: Ultrasonography of abdomen showed heterogeneous echotexture of pancreatic head and no evidence of cholelithiasis or gall stones. The patient advised to have CECT (contrast-enhanced computed tomography) on fifth day after admission. According to CECT of abdomen (which was performed on fifth day after admission), pancreas was normal in size and showed homogeneous normal enhancement, peripancreatic fat standing [Figure 1], and thickening of left Gerota’s fascia with modified CT severity index scoring of 2. Her other hematological parameters and metabolic profile were normal.

Bottom Line: Atorvastatin-induced acute pancreatitis (AP) is one of the rare adverse effects available in the literature.Extensive workup on AP failed to reveal any other etiology for it.To our knowledge, this is one of the rare case reports of AP caused due to atorvastatin monotherapy and it further strengthens the fact that statins may cause AP.

View Article: PubMed Central - PubMed

Affiliation: Department of Pharmacy Practice, Manipal College of Pharmaceutical Sciences, Manipal University, Manipal, India.

ABSTRACT
Atorvastatin-induced acute pancreatitis (AP) is one of the rare adverse effects available in the literature. We report a case of 53-year-old patient developed AP after treatment with atorvastatin monotherapy which resolved after drug withdrawal. Extensive workup on AP failed to reveal any other etiology for it. To our knowledge, this is one of the rare case reports of AP caused due to atorvastatin monotherapy and it further strengthens the fact that statins may cause AP. There is need of continued reporting of such a rare adverse effect of atorvastatin for increasing awareness and to manage and avoid the same.

No MeSH data available.


Related in: MedlinePlus